Alert archive / California / Wind Advisories in 2010
Wind Advisory 27, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 24, 2010, 5:02 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 24, 2010, 10:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2010, 5:02 PM PDT (00:02 UTC)
- In effect from
- Oct 24, 2010, 10:00 PM PDT
- Expired
- Oct 25, 2010, 12:19 PM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WWUS76 KSGX 250002 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 502 PM PDT SUN OCT 24 2010 ...STRONG WINDS ACCOMPANYING A LOW PRESSURE TROUGH WILL SWEEP ACROSS THE SOUTHERN CALIFORNIA MOUNTAINS AND HIGH DESERTS TONIGHT AND MONDAY. CAZ055-060-250600- /O.NEW.KSGX.WI.Y.0027.101025T0500Z-101025T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 502 PM PDT SUN OCT 24 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT MONDAY. * TIMING: WINDS WILL INCREASE THIS EVENING WITH THE STRONGEST WINDS TONIGHT THROUGH MIDDAY MONDAY. THE WINDS WILL DIMINISH LATE MONDAY AFTERNOON. * WINDS: STRONG WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS THE SAN BERNARDINO COUNTY MOUNTAINS AND HIGH DESERTS. * LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE VALLEY...HESPERIA...WRIGHTWOOD...LAKE ARROWHEAD AND BIG BEAR CITY. * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ON HIGHWAY 395 AND INTERSTATE 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ056-058-250600- /O.NEW.KSGX.WI.Y.0027.101025T0500Z-101025T2100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 502 PM PDT SUN OCT 24 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT MONDAY. * TIMING: WINDS WILL INCREASE THIS EVENING WITH THE STRONGEST WINDS TONIGHT THROUGH MIDDAY MONDAY. THE WINDS WILL DIMINISH MONDAY AFTERNOON. * WINDS: STRONG WESTERLY WINDS FROM 25 TO 35 MPH IN THE MOUNTAINS WITH GUSTS TO 50 MPH AT TIMES. * LOCATIONS: IDYLLWILD...ANZA...WARNER SPRINGS...RANCHITA...MOUNT LAGUNA...LAKE CUYAMACA AND JULIAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MOEDE
3 follow-up statements
174 WWUS76 KSGX 250457 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 957 PM PDT SUN OCT 24 2010 ...STRONG WINDS ACCOMPANYING A LOW PRESSURE TROUGH WILL SWEEP ACROSS THE SOUTHERN CALIFORNIA MOUNTAINS AND HIGH DESERTS TONIGHT AND MONDAY. CAZ055-060-251300- /O.CON.KSGX.WI.Y.0027.101025T0500Z-101025T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 957 PM PDT SUN OCT 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. * TIMING: GUSTY WINDS THROUGH MIDDAY MONDAY. THE WINDS WILL DIMINISH LATE MONDAY AFTERNOON. * WINDS: STRONG WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS THE SAN BERNARDINO COUNTY MOUNTAINS AND HIGH DESERTS. * LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE VALLEY...HESPERIA...WRIGHTWOOD...LAKE ARROWHEAD AND BIG BEAR CITY. * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ON HIGHWAY 395 AND INTERSTATE 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ056-058-251300- /O.CON.KSGX.WI.Y.0027.101025T0500Z-101025T2100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 957 PM PDT SUN OCT 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. * TIMING: GUSTY WINDS THROUGH MIDDAY MONDAY. THE WINDS WILL DIMINISH MONDAY AFTERNOON. * WINDS: STRONG WESTERLY WINDS FROM 25 TO 35 MPH IN THE MOUNTAINS WITH GUSTS TO 50 MPH AT TIMES. * LOCATIONS: IDYLLWILD...ANZA...WARNER SPRINGS...RANCHITA...MOUNT LAGUNA...LAKE CUYAMACA AND JULIAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MOEDE
050 WWUS76 KSGX 251021 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 321 AM PDT MON OCT 25 2010 ...STRONG ONSHORE WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY AFTERNOON... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE WEST WILL BRING STRONG ONSHORE FLOW TODAY WITH STRONG GUSTY WINDS AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH EARLY AFTERNOON. CAZ055-060-252100- /O.UPG.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/ /O.NEW.KSGX.HW.W.0005.101025T1021Z-101025T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 321 AM PDT MON OCT 25 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: THROUGH EARLY AFTERNOON. THE WINDS WILL DECREASE DURING THE AFTERNOON. * WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 75 MPH NEAR THE RIDGETOPS...ALONG DESERT SLOPES...AND NEAR THE DESERT FOOTHILLS. * LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE VALLEY...HESPERIA...WRIGHTWOOD...LAKE ARROWHEAD AND BIG BEAR CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND IN THE DESERT COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ056-058-252100- /O.CON.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 321 AM PDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING: THROUGH EARLY AFTERNOON. THE WINDS WILL DECREASE DURING THE AFTERNOON. * WINDS: AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH...MAINLY NEAR RIDGETOPS AND ALONG DESERT SLOPES. * LOCATIONS: IDYLLWILD...ANZA...WARNER SPRINGS...RANCHITA...MOUNT LAGUNA...LAKE CUYAMACA AND JULIAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
614 WWUS76 KSGX 251919 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1219 PM PDT MON OCT 25 2010 ...STRONG WEST WINDS IN THE UPPER DESERTS THROUGH AFTERNOON... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE STATE CAUSED A STRONG ONSHORE FLOW TODAY. STRONG GUSTY WINDS DEVELOPED IN THE MOUNTAINS AND DESERTS. WINDS HAVE DECREASED EXCEPT STRONG GUSTY WINDS ARE EXPECTED THIS AFTERNOON IN THE UPPER DESERTS. CAZ060-260100- /O.CAN.KSGX.HW.W.0005.000000T0000Z-101025T2100Z/ /O.NEW.KSGX.WI.Y.0028.101025T1919Z-101026T0100Z/ APPLE AND LUCERNE VALLEYS- 1219 PM PDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING: THROUGH AFTERNOON. THE WINDS WILL DECREASE LATER AFTERNOON. * WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. LOCALLY HIGHER GUSTS. * LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE VALLEY...HESPERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND IN THE DESERT COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-252030- /O.CAN.KSGX.HW.W.0005.000000T0000Z-101025T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS- 1219 PM PDT MON OCT 25 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED. ISOLATED GUSTS TO AROUND 45 MPH ARE POSSIBLE THROUGH EARLY AFTERNOON. $$ CAZ056-058-252030- /O.CAN.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1219 PM PDT MON OCT 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED. ISOLATED GUSTS TO AROUND 45 MPH ARE POSSIBLE THROUGH EARLY AFTERNOON. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX WHITLOW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 1:30 PM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 24, 1:30 PM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT SUN OCT 24 2010 .SYNOPSIS... THE MARINE LAYER WILL DEEPEN SIGNIFICANTLY TONIGHT WITH AN UPPER LEVEL DISTURBANCE MOVING THROUGH TO THE NORTH. SCATTERED RAIN IS EXPECTED OVER THE AREA TONIGHT THROUGH MONDAY. WINDS WILL INCREASE IN THE MOUNTAINS AND DESERTS THIS AFTERNOON WITH BREEZY TO LOCALLY WINDY CONDITIONS. WINDS WILL INCREASE TONIGHT AND MONDAY WITH WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS AND BREEZY ELSEWHERE. WINDS WILL BE MUCH LOWER TUESDAY AND THE MARINE LAYER WILL BE LOWERING. HIGH PRESSURE ALOFT MOVES OVER WEDNESDAY THROUGH THURSDAY WITH A WEAK OFFSHORE FLOW. THE MARINE LAYER IS EXPECTED TO CLEAR OUT THEN. CLOUDS ARE EXPECTED TO INCREASE FRIDAY AND A COLD FRONT MAY MOVE INTO THE AREA FRIDAY NIGHT THROUGH SATURDAY. A COLD FRONT WILL MOVE INTO THE NORTH PART OF THE STATE SUNDAY WITH A WEAK TROUGH OVER THE AREA. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. ONSHORE FLOW RAMPS UP THIS AFTERNOON THROUGH MONDAY WITH BREEZY TO LOCALLY WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. THE MARINE LAYER IS FORECAST TO INCREASE TO ABOUT 8K FT TONIGHT THROUGH MONDAY WITH SCATTERED RAIN. WINDS WILL INCREASE MONDAY WITH WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS AND LOCALLY BREEZY ELSEWHERE. WINDS WILL DROP OFF MONDAY NIGHT WITH MUCH LIGHTER WINDS TUESDAY. HIGH PRESSURE ALOFT INCREASES OVER SOCAL WEDNESDAY THROUGH THURSDAY. A WEAK OFFSHORE FLOW DEVELOPS TUESDAY NIGHT THROUGH THURSDAY MORNING. THE LOW CLOUDS ARE EXPECTED TO CLEAR OUT. A TROUGH WILL DEEPEN INTO THE STATE FRIDAY WITH INCREASING CLOUDS MOVING INTO THE AREA. A COLD FRONT MAY MOVE THROUGH SOCAL FRIDAY NIGHT THROUGH SATURDAY. GFS AND ECMWF MODELS ARE MUCH DIFFERENT NOW WITH THE GFS STRONGER WITH THIS FEATURE. THE ECMWF MODEL LIFTS THE TROUGH TO THE NORTHEAST THROUGH THE STATE. THE MODELS HAVE SEVERAL DAYS TO MAKE SOME CHANGES AS TO WHERE THE SYSTEM WILL GO...AND WILL HANG ON TO THE SLIGHT CHANCE FOR PRECIPITATION FRIDAY NIGHT AND SATURDAY. GUSTY WINDS THIS AFTERNOON IN THE MOUNTAINS AND DESERTS WITH WINDY CONDITIONS DEVELOPING TONIGHT THROUGH MONDAY AND BREEZY ELSEWHERE. WINDS MAY REACH ADVISORY CRITERIA MONDAY AFTERNOON IN THE DESERTS. COOLER MONDAY...SLIGHTLY WARMER TUESDAY...WARMER WEDNESDAY AND THURSDAY...COOLER FRIDAY AND SATURDAY...SLIGHTLY WARMER SUNDAY. && .AVIATION... 242030...SCT STRATUS WITH BASES AROUND 3000 FT MSL AND VARIABLE MID AND HIGH LEVEL CLOUDS AOA FL150 WILL CONTINUE THROUGH THE DAY. MVFR CIGS/VSBY WILL REDEVELOP LATE THIS EVENING. SCATTERED SHOWERS MAY PRODUCE PERIODS OF IFR/LIFR CIGS/VSBY OVER AND WEST OF THE MTNS TONIGHT THROUGH MONDAY AFTERNOON. WEST WINDS WILL STRENGTHEN TONIGHT WITH LOCAL GUSTS TO 30-40 KT IN THE MTNS AND DESERTS. ASSOCIATED UP AND DOWNDRAFTS...ROTOR ACTIVITY...AND LLWS ARE POSSIBLE. .MARINE...15 TO 20 KT WEST WINDS WITH GUSTS TO 30 KT ARE EXPECTED MONDAY AFTERNOON THROUGH TUESDAY OVER THE COASTAL WATERS. STEEP WAVES FROM A NW FRESH SWELL ARE EXPECTED MON EVENING THROUGH TUE NIGHT. THE COMBINATION OF WINDS AND LARGE SWELL MAY PRODUCE ROUGH SEAS FOR SMALL CRAFT. CONDITIONS WILL BE MONITORED FOR A POSSIBLE SMALL CRAFT ADVISORY. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && PUBLIC...WHITLOW AVIATION/MARINE...SS
Hazardous weather outlook, Oct 24, 4:00 AM PDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN OCT 24 2010 CAZ042-043-048-050-055>058-060>062-250000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG ON THE COASTAL MOUNTAIN SLOPES WITH LOCAL VISIBILITY LESS THAN A QUARTER OF A MILE AT TIMES. LOCAL STRONG GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCAL STRONG GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS MONDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
In the hours before
Special weather statement, Oct 24, 1:28 PM PDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 128 PM PDT SUN OCT 24 2010 CAZ042-043-048-050-055>058-060>062-250500- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 128 PM PDT SUN OCT 24 2010 ...WET AND LOCALLY WINDY WEATHER TONIGHT INTO MONDAY... MOISTURE ENTRAINED FROM THE REMNANTS OF TYPHOON MEGI OVER THE WEST PACIFIC WILL MOVE OVER SOUTHERN CALIFORNIA TONIGHT THROUGH MONDAY. A WEAK DISTURBANCE EMBEDDED IN THE STRENGTHENING NORTHWEST FLOW ALOFT WILL HELP DEEPEN THE MARINE LAYER LAYER TO PRODUCE AREAS OF RAIN OVER AND WEST OF THE MOUNTAINS TONIGHT INTO MONDAY. SHOWERS WILL TAPER OFF MONDAY AFTERNOON AND MAINLY BE OVER THE MOUNTAINS. RAINFALL TOTALS SHOULD RANGE FROM AROUND ONE TENTH OF AN INCH ALONG THE COAST...TO ABOUT THREE QUARTERS OF AN INCH ON COASTAL MOUNTAIN SLOPES. HOWEVER...AMOUNTS CLOSE TO AN INCH ARE POSSIBLE WHERE OROGRAPHIC LIFT IS MAXIMIZED. THE SNOW LEVEL WILL BE ABOVE 8000 FEET. WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH MONDAY. MOST WIND GUSTS WILL BE 25 TO 35 MPH BUT THERE COULD BE ISOLATED GUSTS TO 45 MPH...MAINLY IN THE HIGH DESERTS. THE RAIN WILL MAKE ROADS SLICK AND MOTORISTS SHOULD USE EXTRA CAUTION. FOG WILL LOCALLY REDUCE VISIBILITY TO LESS THAN A QUARTER OF A MILE AT TIMES IN THE MOUNTAINS. THE STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. SGX
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:13 PM PDT | Small Craft Advisory | SGX | 26 hr | |
| Oct 25, 3:21 AM PDT | High Wind Warning | SGX | San Bernardino | 9 hr |
| Oct 25, 12:19 PM PDT | Wind Advisory | SGX | San Bernardino | 6 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.